Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 171, NWS Morristown, TN

August 27, 2016Grainger County, Jefferson County, Union County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 27, 2016, 6:46 PM EDT for Grainger County, Jefferson County, Union County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2016, 6:46 PM EDT (22:46 UTC)
Expired
Aug 27, 2016, 7:15 PM EDT
In force
29 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grainger County, TN, Jefferson County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 24 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 7:01 PM EDTTSTM WND DMGBlaine, TNSEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
891 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

061 
WUUS54 KMRX 272246
SVRMRX
TNC057-089-173-272315-
/O.NEW.KMRX.SV.W.0171.160827T2246Z-160827T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
646 PM EDT SAT AUG 27 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GRAINGER COUNTY IN EASTERN TENNESSEE...
  NORTHWESTERN JEFFERSON COUNTY IN EASTERN TENNESSEE...
  SOUTHEASTERN UNION COUNTY IN EASTERN TENNESSEE...

* UNTIL 715 PM EDT

* AT 646 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
  MARKET... OR NEAR JEFFERSON CITY...MOVING NORTHWEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JEFFERSON CITY...MAYNARDVILLE...RUTLEDGE...PLAINVIEW...
  NEW MARKET...BLAINE...LUTTRELL...BUFFALO SPRINGS AND JOPPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3614 8345 3603 8363 3609 8371 3610 8369
      3608 8367 3611 8369 3611 8370 3612 8369
      3614 8372 3617 8374 3617 8380 3621 8386
      3634 8365 3634 8364 3636 8359
TIME...MOT...LOC 2246Z 142DEG 10KT 3615 8360 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23
2 follow-up statements
065 
WWUS54 KMRX 272302
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
702 PM EDT SAT AUG 27 2016

TNC089-272311-
/O.CAN.KMRX.SV.W.0171.000000T0000Z-160827T2315Z/
JEFFERSON TN-
702 PM EDT SAT AUG 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3617 8347 3618 8352 3616 8353 3619 8356
      3617 8356 3615 8359 3616 8360 3613 8361
      3614 8364 3610 8363 3610 8365 3612 8365
      3612 8368 3608 8366 3617 8374 3617 8380
      3621 8386 3633 8366 3636 8359
TIME...MOT...LOC 2301Z 144DEG 10KT 3620 8360 

$$

TNC057-173-272315-
/O.CON.KMRX.SV.W.0171.000000T0000Z-160827T2315Z/
GRAINGER TN-UNION TN-
702 PM EDT SAT AUG 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN GRAINGER AND SOUTHEASTERN UNION COUNTIES...

AT 701 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RUTLEDGE...
MOVING NORTHWEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MAYNARDVILLE...RUTLEDGE...PLAINVIEW...BLAINE...LUTTRELL...
BUFFALO SPRINGS AND JOPPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3617 8347 3618 8352 3616 8353 3619 8356
      3617 8356 3615 8359 3616 8360 3613 8361
      3614 8364 3610 8363 3610 8365 3612 8365
      3612 8368 3608 8366 3617 8374 3617 8380
      3621 8386 3633 8366 3636 8359
TIME...MOT...LOC 2301Z 144DEG 10KT 3620 8360 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23
453 
WWUS54 KMRX 272304
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
704 PM EDT SAT AUG 27 2016

TNC057-173-272315-
/O.CON.KMRX.SV.W.0171.000000T0000Z-160827T2315Z/
GRAINGER TN-UNION TN-
704 PM EDT SAT AUG 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN GRAINGER AND SOUTHEASTERN UNION COUNTIES...

AT 704 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BUFFALO
SPRINGS...MOVING NORTHWEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MAYNARDVILLE...PLAINVIEW...BLAINE...LUTTRELL...
BUFFALO SPRINGS AND JOPPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3617 8347 3618 8352 3616 8353 3619 8356
      3617 8356 3615 8359 3616 8360 3613 8361
      3614 8364 3610 8363 3610 8365 3612 8365
      3612 8368 3608 8366 3617 8374 3617 8380
      3621 8386 3633 8366 3636 8359
TIME...MOT...LOC 2304Z 142DEG 10KT 3621 8361 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:31 PM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 27, 2:31 PM EDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
231 PM EDT SAT AUG 27 2016

.SHORT TERM...(Tonight and Sunday)...Not a lot of change to the
pattern...as we remain on the west side of a persistent east coast
mid level ridge.  After any isolated convection this evening
dissipates...expect some convection again Sunday afternoon. Models
hint at more convective energy so coverage might be a bit higher on
Sunday...thus will continue the previous forecast of chance PoPs all
areas. It will continue to be hot as well.  Will tweak most MAV high
temps up slightly for Sunday.

.LONG TERM...(Sunday night through Saturday)...Little change to the
overall weather pattern for much of the extended period, so forecast
contains minimal changes. High pressure remains the dominant weather
feature for much of the long term forecast, bringing continued above
normal temperatures.  Strong daytime heating combined with a few
weak disturbances will bring the chance for isolated convection most
afternoons, with the best chance across the higher elevations. Model
consistency begins to digress late in the period with regards to a
frontal boundary approaching the region, but generally do not see a
significant change in the weather pattern. For now, will continue to
carry low pops for the second half of the upcoming week.

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             74  93  71  93 /  20  30  20  20
Knoxville McGhee Tyson Airport, TN  72  92  69  91 /  20  30  20  20
Oak Ridge, TN                       71  92  71  92 /  20  30  20  20
Tri Cities Airport, TN              68  92  62  90 /  20  30  20  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

LW/EMH
Hazardous weather outlook, Aug 27, 5:11 AM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
511 AM EDT SAT AUG 27 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-280915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
511 AM EDT SAT AUG 27 2016 /411 AM CDT SAT AUG 27 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 27, 5:58 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
558 PM EDT SAT AUG 27 2016

TNZ042>045-272245-
UNICOI TN-WASHINGTON TN-NORTHWEST GREENE TN-SOUTHEAST GREENE TN-
558 PM EDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE...
SOUTHWESTERN WASHINGTON AND SOUTHWESTERN UNICOI COUNTIES UNTIL 645 PM
EDT...

AT 557 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF TUSCULUM...OR 11 MILES EAST OF
GREENEVILLE...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENEVILLE...TUSCULUM...MOSHEIM...CAMP CREEK...
DAVY CROCKETT BIRTHPLACE...CEDAR CREEK...LIMESTONE...
CHUCKY AND ROCKY FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3600 8254 3599 8261 3601 8261 3603 8259
      3606 8262 3607 8264 3602 8272 3600 8278
      3598 8279 3597 8293 3598 8294 3630 8288
      3619 8250
TIME...MOT...LOC 2157Z 096DEG 14KT 3610 8262

AMP.23
Special weather statement, Aug 27, 6:05 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
605 PM EDT SAT AUG 27 2016

TNZ036-067>069-071-272245-
ROANE TN-KNOX TN-NW BLOUNT TN-LOUDON TN-ANDERSON TN-
605 PM EDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX...NORTHWESTERN
BLOUNT...SOUTH CENTRAL ANDERSON...EAST CENTRAL ROANE AND NORTHEASTERN
LOUDON COUNTIES UNTIL 645 PM EDT...

AT 605 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOUISVILLE...OR NEAR ALCOA...MOVING NORTHWEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...MARYVILLE...LENOIR CITY...ALCOA...FARRAGUT...
OLIVER SPRINGS...LOUISVILLE...ROCKFORD...EAGLETON VILLAGE...
FRIENDSVILLE...BRADBURY...KARNS AND CLOVER HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3585 8390 3569 8402 3583 8445 3610 8425
TIME...MOT...LOC 2205Z 118DEG 17KT 3581 8408

AMP.23
Special weather statement, Aug 27, 6:11 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
611 PM EDT SAT AUG 27 2016

TNZ037-038-069-070-073-272300-
KNOX TN-NORTH SEVIER TN-JEFFERSON TN-GRAINGER TN-UNION TN-
611 PM EDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX...SOUTHWESTERN
GRAINGER...NORTH CENTRAL SEVIER...NORTHWESTERN JEFFERSON AND
SOUTHEASTERN UNION COUNTIES UNTIL 700 PM EDT...

AT 611 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEW MARKET...OR 8 MILES NORTH OF SEVIERVILLE...MOVING NORTHWEST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...SEVIERVILLE...JEFFERSON CITY...MAYNARDVILLE...
PLAINVIEW...NEW MARKET...STRAWBERRY PLAINS...HALLS...BLAINE...
LUTTRELL...MALONEYVILLE...ROSE HILL...KODAK...HOUSE MOUNTAIN S.P....
MASCOT AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3607 8347 3592 8359 3605 8397 3632 8375
TIME...MOT...LOC 2211Z 121DEG 13KT 3601 8357

AMP.23
Special weather statement, Aug 27, 6:13 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
613 PM EDT SAT AUG 27 2016

TNZ082>084-272300-
RHEA TN-MEIGS TN-BLEDSOE TN-
613 PM EDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RHEA...CENTRAL
BLEDSOE AND WEST CENTRAL MEIGS COUNTIES UNTIL 700 PM EDT/600 PM
CDT/...

AT 613 PM EDT/513 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR DAYTON...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAYTON...PIKEVILLE...GRAYSVILLE...BRAYTON...OLD WASHINGTON...
MOUNT CREST AND EVENSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3542 8503 3544 8506 3543 8510 3544 8511
      3545 8510 3546 8511 3546 8513 3545 8515
      3545 8517 3542 8519 3543 8533 3575 8523
      3562 8486 3541 8489
TIME...MOT...LOC 2213Z 099DEG 13KT 3555 8498

AMP.23
Local storm report, Aug 27, 6:17 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
617 PM EDT SAT AUG 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     MARYVILLE               35.75N 83.97W
08/27/2016                   BLOUNT             TN   BROADCAST MEDIA

            TREES DOWN IN MARYVILLE

&&

AMP
Special weather statement, Aug 27, 6:19 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 PM EDT SAT AUG 27 2016

TNZ072-086-087-272300-
BLOUNT SMOKY MOUNTAINS TN-SOUTHEAST MONROE TN-NORTHWEST MONROE TN-
619 PM EDT SAT AUG 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONROE COUNTY UNTIL 700 PM EDT...

AT 618 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHWEST OF TOWN OF SANTEETLAH...OR 16 MILES EAST OF
MADISONVILLE...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...VONORE...TELLICO PLAINS...TARIFFVILLE...
MCGEE CARSON PENINSULA...FORT LOUDON S.P....MOUNT VERNON...
CITICO BEACH...CITICO AND DEALS GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3534 8441 3564 8436 3557 8409 3554 8409
      3555 8403 3551 8389 3547 8392 3546 8396
      3541 8402 3537 8401 3535 8404 3533 8403
      3531 8404 3530 8402 3529 8403
TIME...MOT...LOC 2218Z 099DEG 13KT 3544 8408

AMP.23

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 9:46 PM EDTSpecial Weather StatementMRXPolk44 min
Aug 27, 3:56 PM EDTSpecial Weather StatementMRXMonroe49 min
Aug 27, 4:30 PM EDTSpecial Weather StatementMRXBlount45 min
Aug 27, 5:07 PM EDTSpecial Weather StatementMRXMcMinn, Meigs, Rhea53 min
Aug 27, 5:27 PM EDTSevere Thunderstorm WarningMRXMcMinn, Meigs, Rhea48 min
Aug 27, 5:28 PM EDTSpecial Weather StatementMRXMarion47 min
Aug 27, 5:35 PM EDTSpecial Weather StatementMRXBlount, Loudon40 min
Aug 27, 5:58 PM EDTSpecial Weather StatementMRXGreene47 min
Aug 27, 6:05 PM EDTSpecial Weather StatementMRXLoudon40 min
Aug 27, 6:11 PM EDTSpecial Weather StatementMRXUnion49 min
Aug 27, 6:13 PM EDTSpecial Weather StatementMRXBledsoe, Rhea47 min
Aug 27, 6:19 PM EDTSpecial Weather StatementMRXMonroe41 min
Aug 27, 6:39 PM EDTSevere Thunderstorm WarningMRXBlount, Monroe36 min
Aug 27, 7:15 PM EDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Union45 min
Aug 27, 7:27 PM EDTSpecial Weather StatementMRXRoane48 min
Aug 27, 7:37 PM EDTSpecial Weather StatementMRXUnion38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.